Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 211, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Oct 4, 2006, 6:36 AM EDT for Hillsdale County, Michigan. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 4, 2006, 6:36 AM EDT (10:36 UTC)
- Expired
- Oct 4, 2006, 7:02 AM EDT
- In force
- 26 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Hillsdale County, MI
The radar
The Northern Indiana radar (KIWX), 107 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 10.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 041038 SVRIWX MIC059-041130- /O.NEW.KIWX.SV.W.0211.061004T1036Z-061004T1130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 636 AM EDT WED OCT 4 2006 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN * UNTIL 730 AM EDT * AT 631 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 8 MILES WEST OF LITCHFIELD...OR ABOUT 8 MILES NORTHEAST OF COLDWATER...AND MOVING EAST AT 40 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... LITCHFIELD...ALLEN...JONESVILLE AND HILLSDALE... NORTH ADAMS...MOSCOW...JEROME AND SOMERSET... THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH... PREPARE IMMEDIATELY FOR NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4209 8499 4193 8497 4182 8437 4207 8438 $$
1 follow-up statement
000 WWUS53 KIWX 041102 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 702 AM EDT WED OCT 4 2006 MIC059-041112- /O.CAN.KIWX.SV.W.0211.000000T0000Z-061004T1130Z/ HILLSDALE MI- 702 AM EDT WED OCT 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HILLSDALE COUNTY IS CANCELLED... AT 657 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE... THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4209 8499 4193 8497 4182 8437 4207 8438 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 4:45 AM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, Oct 4, 4:45 AM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 AM EDT WED OCT 4 2006 .TODAY AND TONIGHT. CONVECTION BEGINNING TO FIRE ACROSS NRN IL INTO NE IA IN 1000-850MB THETA-E AXIS AS LLJ BEGINS TO VEER. KILX VWP INCREASED TO 260/45KT AT 3KFT MSL. ELEVATED MUCAPES IN THIS CORRIDOR ON ORDER OF 2000-3000 J/KG. CONVECTION SHOULD CONTINUE TO INCREASE IN COVERAGE EARLY THIS AM WITH ENHANCED LOW LEVEL CONVERGENCE AHEAD OF SWD MOVING MCS OUTFLOW BOUNDARY APPROACHING NRN IL BORDER AND WITH INCREASING SFC PRES FALLS OVER SW ONTARIO AND RAPIDLY MOVING ML SHORTWAVE/SPEED MAX MOVES TO MI THUMB BY 15 UTC. TIMED LIKELY POPS THROUGH ENTIRE CWA TODAY WITH ONLY SRN/SERN MENTION OF TSRA THIS AFTERNOON. STORMS MAY BECOME MORE SFC BASED THIS AFTERNOON WITH SOME RISK OF SEVERE WIND/HAIL THIS AREA WITH SBCAPES IN EXCESS OF 2000 J/KG...THOUGH LACK OF SIGNIFICANT VEERING IN 925-500 MB LAYER SHOULD KEEP RISK RELATIVELY LOW AND WILL ONLY MENTION POTENTIAL IN HWO. NON-DIURNAL TEMPS WITH ENTIRE CWA WITHIN WARM SECTOR THIS AM NEAR 70 DEGREES...FALLING THROUGH 60S NORTH...WITH EARLY AFTERNOON HIGHS IN SOUTH NEAR 80...MORE IN LINE WITH SLOWER NAMWRF TIMING AS GFS WEAKENS SECONDARY LOW NOW OVER EASTERN IA TOO FAST...GIVEN STRENGTH OF ANOTHER MID LEVEL SHORTWAVE OVER NW IA. MUCH DRIER AIR ADVECTS IN BEHIND FRONT TONIGHT WITH PWATS FALLING TO NEAR 1/3 INCH AND SFC DPS TO AT LEAST LWR 40S BY 12 UTC THU. STRONG RADIATIONAL COOLING LATE TONIGHT...HOWEVER A RELATIVELY MIXED BL SHOULD PRECLUDE SIGNIFICANT FOG FORMATION AND WILL HOLD ON MENTION...BUT SOME POTENTIAL NEED LATER ESPECIALLY NE CWA. && .LONG TERM... THURSDAY THROUGH TUESDAY. COOL HIGH PRESSURE WILL SETTLE IN FOR A FEW DAYS BRINGING A RETURN TO BELOW NORMAL TEMPS THROUGH FRIDAY. SOME CONCERN REMAINS REGARDING FROST POTENTIAL EARLY FRI AM AS RIDGE AXIS SHIFTS OVERHEAD. SFC FLOW WILL GENERALLY BE LIGHT NE WHICH CAN BE FAVORABLE FOR STRONG RADIATIONAL COOLING...ESPECIALLY IN SOME OF THE MORE EFFICIENT DRAINAGE AREAS. GRIDS HAVE TEMPS IN THE UPPER 30S FAR NE TO MID 40S SE. HAVE LOWERED TEMPS A FEW DEGREES SW BUT NO SIG CHANGE AS MODELS VARY ON AMOUNT OF COLD AIR AND SPEED OF RETURN OF WARMER AIR ON THE BACK SIDE OF THE HIGH. NO MENTION OF FROST AT THIS TIME WITH PLENTY OF TIME TO MONITOR TRENDS. AS NOTED WAA WILL KICK IN AHEAD OF THE NEXT SYSTEM TAKING SHAPE IN THE PLAINS. 850 MB TEMPS WILL CLIMB TO +7 TO +9 C BY 12Z SAT WITH GFS CONTINUING THE CLIMB INTO THE +12 TO +14 C ALLOWING FOR A WARM WEEKEND TO SETUP. NO CHANGES MADE FRI NGT INTO SAT NGT AS FORECAST ON TRACK WITH GUIDANCE. QUESTIONS STILL EXIST REGARDING THE NEXT FRONT SET TO AT LEAST APPROACH THE AREA LATE SUNDAY INTO MONDAY. MODELS ARE VARYING ON HOW FAR...IF AT ALL...IT MAKES IT INTO THE FA. GFS/UKMET PUSH THE FRONT THROUGH ON MONDAY BUT WASH IT OUT AS IT DOES. ECMWF BRINGS THE FRONT ACROSS THE AREA LATE SUN INTO EARLY MONDAY BUT THEN STALLS IT OUT AS A WAVE OF LOW PRESSURE DEVELOPS AND MOVES ALONG THE FRONT. GEM BRINGS THE FRONT THROUGH SUNDAY NIGHT AND CONTINUES IT TO THE EAST COAST BY 00Z TUE. IN ADDITION TO TIMING ISSUES EXACT AMOUNT OF MSTR TO WORK WITH REMAINS QUESTIONABLE. S-SW FLOW WILL SETUP OVER THE WEEKEND TO ALLOW FOR DEWPTS TO CLIMB INTO THE 40S AND POSSIBLY THE 50S. ENOUGH UNCERTANTITY REMAINS TO MAINTAIN DRY FORECAST INTO MONDAY. TEMPERATURES MAY RETURN TO BELOW NORMAL LEVELS MON NGT INTO TUES...BUT WITH ISSUES ALREADY NOTED WILL NOT CHANGE ANYTHING. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THURSDAY FOR LMZ043-LMZ046. && SHORT TERM...MURPHY LONG TERM...FISHER
Hazardous weather outlook, Oct 4, 6:23 AM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 623 AM EDT WED OCT 4 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-051030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 523 AM CDT WED OCT 4 2006 /623 AM EDT WED OCT 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE STORMS OVER THE ENTIRE AREA TODAY. THROUGH THE MORNING HOURS THE GREATEST SEVERE STORM HAZARD IS LARGE HAIL TO ONE INCH IN DIAMETER...SECONDARILY ISOLATED DAMAGING WIND GUSTS TO 60 MPH ARE ALSO POSSIBLE. THE MAIN RISK FOR SEVERE STORMS THIS MORNING IS ALONG AND NORTH OF ROUTE 24. THE RISK FOR SEVERE STORMS SHIFTS SOUTH TODAY AHEAD OF A COLD FRONT. BY EARLY AFTERNOON THE RISK FOR SEVERE STORMS WILL HAVE SHIFTED TO ALONG AND SOUTH OF ROUTE 24. BY MIDDAY THERE WILL BE AN EQUAL SLIGHT RISK FOR DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS THE POTENTIAL FOR FROST FORMATION EARLY FRIDAY MORNING... ESPECIALLY ACROSS SOUTHERN LOWER MICHIGAN...EXTREME NORTHEAST INDIANA AND EXTREME NORTHWEST OHIO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING THROUGH EARLY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-061-051030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 623 AM EDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE MORNING HOURS. HAIL TO ONE INCH IN DIAMETER AND WIND GUSTS TO 30 KNOTS. ADDITIONALLY WINDS WILL BECOME NORTH TO 25 KNOTS BY EARLY AFTERNOON AND WAVES WILL INCREASE TO 6 TO 10 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE UNTIL THURSDAY MORNING WITH WAVES SUBSIDING AS WINDS VEER TO THE EAST AND DIMINISH. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Oct 4, 6:28 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
628 AM EDT WED OCT 04 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 AM TSTM WND DMG UNION CITY 42.07N 85.14W
10/04/2006 BRANCH MI LAW ENFORCEMENT
LARGE TREE DOWN AND CITY IS WITHOUT POWERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 6:07 AM EDT | Severe Thunderstorm Warning | IWX | Branch | 38 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.